Annali di Matematica Pura ed Applicata

, Volume 82, Issue 1, pp 123–133 | Cite as

Oscillation criteria for nonlinear second order equations

  • W. J. Coles
Article

Summary

A necessary and a sufficient condition are given for oscillation of all solutions of y″+f(t, y)=0. We sequire that a(t)α(y)≤f(t, y) if y>0, and f(t, y)<-b(t)β(y) if y<0, together with continuity and integrability assumptions on a, b, α, and β. Of speciat interest here is the relaxing of conditions a≥0, b≥0 in Machi - Wong [6].

Keywords

Order Equation Oscillation Criterion Integrability Assumption Speciat Interest 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    F. V. Atkinson,On second-order nonlinear oscillations, Pac. J. Math. 5 (1955), 643–647.MATHGoogle Scholar
  2. [2]
    N. P. Bhatia,Some oscillation theorems for second order differential equations, Jour. Math. Anal. Appl. 15 (1966), 442–446.CrossRefMATHMathSciNetGoogle Scholar
  3. [3]
    W. B. Fite,Concerning the zeros of the solutions of certain differential equations, Trans. Amer. Math Soc. 19 (1918), 341–352.CrossRefMATHMathSciNetGoogle Scholar
  4. [4]
    Jack W. Macki,Two examples in the theory of oscillations, Research Preprint, Dept. of Math. Univ. of Alberta, Ser. A, vol. 4, no 38.Google Scholar
  5. [5]
    Jack W. Macki andJ. S. W. Wong,Oscillation of solutions to second-order nonlinear differential equations, Pac. J. Math. 24 (1968), 111–117.MathSciNetGoogle Scholar
  6. [6]
    E. C. Tomastik,Oscillations of a nonlinear second order differential equation, SIAM J. 15 (1967), 1275–1277.MATHMathSciNetGoogle Scholar
  7. [7]
    P. Waltman,Oscillation of solutions of a nonlinear equation, SIAM Review 5 (1963), 128–130.CrossRefMATHMathSciNetGoogle Scholar
  8. [8]
    P. Waltman,An oscillation criterion for a nonlinear second order equation, Jour. Math. Anal. Appl. 10 (1965), 439–441.CrossRefMATHMathSciNetGoogle Scholar
  9. [9]
    A. Wintner,A criterion of oscillatory stability, Quart. Appl. Math. 7 (1949), 115–117.MATHMathSciNetGoogle Scholar
  10. [10]
    J. S. W. Wong,A note on second order nonlinear oscillations, SIAM Review 10 (1968), 88–91.CrossRefMATHMathSciNetGoogle Scholar

Copyright information

© Nicola Zanichelli Editore 1969

Authors and Affiliations

  • W. J. Coles

There are no affiliations available

Personalised recommendations